Alert archive / Wisconsin / Beach Hazards Statements in 2025
Beach Hazards Statement 12, NWS Milwaukee, WI
NWS Milwaukee, WI issued this beach hazards statement at Aug 19, 2025, 3:04 AM CDT for Kenosha County, Milwaukee County, Racine County, Wisconsin. It took effect at Aug 20, 2025, 7:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2025, 3:04 AM CDT (08:04 UTC)
- In effect from
- Aug 20, 2025, 7:00 PM CDT
- Expired
- Aug 21, 2025, 4:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
Counties Kenosha County, WI, Milwaukee County, WI, Racine County, WI
The radar
The Milwaukee radar (KMKX), 60 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
954 WHUS43 KMKX 190804 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 304 AM CDT Tue Aug 19 2025 WIZ066-071-072-191615- /O.NEW.KMKX.BH.S.0012.250820T1200Z-250821T0900Z/ Milwaukee-Racine-Kenosha- 304 AM CDT Tue Aug 19 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Milwaukee, Racine and Kenosha Counties. * WHEN...From Wednesday morning through late Wednesday night. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. * ADDITIONAL DETAILS...Expect dangerous swimming conditions especially for north facing beaches, areas near piers and/or breakwalls which will be most vulnerable to these dangerous currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
8 follow-up statements
353 WHUS43 KMKX 191441 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 941 AM CDT Tue Aug 19 2025 WIZ066-071-072-192245- /O.CON.KMKX.BH.S.0012.250820T1200Z-250821T0900Z/ Milwaukee-Racine-Kenosha- 941 AM CDT Tue Aug 19 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Milwaukee, Racine and Kenosha Counties. * WHEN...From Wednesday morning through late Wednesday night. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
020 WHUS43 KMKX 191936 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 236 PM CDT Tue Aug 19 2025 WIZ066-071-072-200345- /O.CON.KMKX.BH.S.0012.250820T1200Z-250821T0900Z/ Milwaukee-Racine-Kenosha- 236 PM CDT Tue Aug 19 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Milwaukee, Racine and Kenosha Counties. * WHEN...From Wednesday morning through late Wednesday night. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
664 WHUS43 KMKX 200249 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 949 PM CDT Tue Aug 19 2025 WIZ066-071-072-201100- /O.CON.KMKX.BH.S.0012.250820T1200Z-250821T0900Z/ Milwaukee-Racine-Kenosha- 949 PM CDT Tue Aug 19 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 AM CDT WEDNESDAY THROUGH LATE WEDNESDAY NIGHT... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Milwaukee, Racine and Kenosha Counties. * WHEN...From 7 AM CDT Wednesday through late Wednesday night. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
550 WHUS43 KMKX 200800 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 300 AM CDT Wed Aug 20 2025 WIZ066-071-072-201600- /O.EXT.KMKX.BH.S.0012.250821T0000Z-250821T0900Z/ Milwaukee-Racine-Kenosha- 300 AM CDT Wed Aug 20 2025 ...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... * WHAT...Life threatening waves of 2 to 5 feet and dangerous currents are expected. * WHERE...Milwaukee, Racine and Kenosha Counties. * WHEN...From this evening through late tonight. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
985 WHUS43 KMKX 201920 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 220 PM CDT Wed Aug 20 2025 WIZ066-071-072-210330- /O.CON.KMKX.BH.S.0012.250821T0000Z-250821T0900Z/ Milwaukee-Racine-Kenosha- 220 PM CDT Wed Aug 20 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH LATE TONIGHT... * WHAT...Life threatening waves of 2 to 5 feet and dangerous currents are expected. * WHERE...Milwaukee, Racine and Kenosha Counties. * WHEN...From 7 PM CDT this evening through late tonight. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
640 WHUS43 KMKX 202157 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 457 PM CDT Wed Aug 20 2025 WIZ066-071-072-210600- /O.CON.KMKX.BH.S.0012.250821T0000Z-250821T0900Z/ Milwaukee-Racine-Kenosha- 457 PM CDT Wed Aug 20 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY... * WHAT...Life threatening waves of 2 to 5 feet and dangerous currents are expected. * WHERE...Milwaukee, Racine and Kenosha Counties. * WHEN...From 7 PM CDT this evening through late tonight. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
395 WHUS43 KMKX 210219 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 919 PM CDT Wed Aug 20 2025 WIZ066-071-072-210900- /O.CON.KMKX.BH.S.0012.000000T0000Z-250821T0900Z/ Milwaukee-Racine-Kenosha- 919 PM CDT Wed Aug 20 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY... * WHAT...Life threatening waves of 2 to 5 feet and dangerous currents are expected. * WHERE...Milwaukee, Racine and Kenosha Counties. * WHEN...Now through 4 AM CDT Thursday. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
695 WHUS43 KMKX 210858 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 358 AM CDT Thu Aug 21 2025 WIZ066-071-072-211000- /O.EXP.KMKX.BH.S.0012.000000T0000Z-250821T0900Z/ Milwaukee-Racine-Kenosha- 358 AM CDT Thu Aug 21 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... Waves have fallen below 4 feet and thus dangerous swimming conditions are no longer expected. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this beach hazards statement went out at Aug 18, 9:20 PM CDT, 5 hours 44 minutes earlier. Its key messages:
- Scattered showers and storms with moderate to heavy rainfall south of I-94 will gradually end from west to east overnight. Could see some localized flooding with any heavier showers persisting over the same area. Rises on area rivers will also be possible with the evening activity.
- Drier and less humid by midweek.
Area forecast discussion, Aug 18, 9:20 PM CDT, 5 hours 44 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 920 PM CDT Mon Aug 18 2025 .KEY MESSAGES... - Scattered showers and storms with moderate to heavy rainfall south of I-94 will gradually end from west to east overnight. Could see some localized flooding with any heavier showers persisting over the same area. Rises on area rivers will also be possible with the evening activity. - Drier and less humid by midweek. && .UPDATE... Issued 920 PM CDT Mon Aug 18 2025 The ongoing MCV that is crossing southern WI and northern IL will continue to drift eastward through the night. There is a back edge to the precip and it is should exit southeast WI by 8 AM if the current timing holds, but will likely exit or diminish earlier. We issued two flash flood warnings over the southern third of Rock and Beloit counties during the evening, where the rain rates were on the order of 2 inches per hour. We are no longer seeing those rain rates out of this system (isolated storms with half to 1 inch rates now), so the flash flood concerns are diminishing. Low clouds and some light fog will dominate central and most of southern WI overnight into Tuesday morning. Patchy dense fog is possible, but not expecting widespread. Cronce && .SHORT TERM... Issued 334 PM CDT Mon Aug 18 2025 Tonight through Tuesday night: Initial line of storms along the remnant outflow boundary from this morning continue to push out over the Lake. This has worked over the environment across southern WI for this afternoon, especially for areas north of I-94. However, instability gradient is showing signs of steadily recovering with 1000-2000 J/kg of SBCAPE strewn across areas south of I-94, likely due to the increase low-level moisture and a bit of sun peaking through. Thus starting to see some additional redevelopment of showers along this gradient as the mid- level shortwave trough and remnant surface MCV track across southeast MN and northeast IA and into southwestern WI. Overall the potential for strong storms and heavier rain looks further south into IL, but there seems to be enough forcing with this MCV feature and moisture to bring additional rounds of showers and storms into the evening along and just north of the WI/IL border. Overall the stronger/severe threat is limited, but cannot rule out an isolated stronger storm or two though into the evening with the main concern being localized damaging wind gusts. The main concern will be the potential for heavy to moderate rainfall along the west to east orientated aforementioned instability gradient where this activity is suggested to develop into the evening. Thus this will lend way more to a flooding concern with any repeated rounds of storms over the saturated areas. So will need to monitor where this activity sets up as 1-2" per hour rate are not out of the questions. Localized urban flooding and rise on area rivers will be possible through the early evening. Then expecting the shortwave trough and MCV to push eastward later this evening bringing a drier airmass to southern WI overnight. However, low-level moisture and light winds may lead to some patchy fog development overnight. For Tuesday will see northerly winds as high pressure gradually builds into the Upper Midwest. While cannot rule out a few stray showers on the backside of the departing system, thinking it will be dry enough airmass to keep any activity pretty isolated. Wagner && .LONG TERM... Issued 334 PM CDT Mon Aug 18 2025 Wednesday through Monday: Long story short, the entire long term forecast is looking mostly quiet and pleasant. The ridge axis holds to our west (over the Dakotas / Minnesota) mid week, leaving northwest flow in the jet overhead, favoring subsidence and high pressure over the upper Great Lakes region Wednesday and Thursday. A north to northeast breeze (at the surface) throughout the region forms Wednesday, and becomes a tad gusty along the Lake Michigan shoreline. As such, elevated waves and High Swim Risk conditions may develop Wednesday, especially further south towards the Illinois border. The breeze also holds daytime high temps to the mid 70s to around 80 degrees. Winds decelerate and veer further east into Thursday, allowing temps to moderate back up to the upper 70s / low 80s. Shallow moisture may form some scattered to broken stratocumulus clouds at low altitudes Wednesday / Thursday, and a sprinkle (trace) of rain from these cannot be completely ruled out, but the atmosphere is completely stable above this layer. Hence, no chance for thunderstorms or measurable rainfall based on the latest guidance. Moving on to Friday, both the polar and subtropical jet streaks at 300-250mb begin to trough southward into the midwest, bringing the jet stream overhead for much of the extended, perhaps even well south of the region into early next week. With the trough axis setting up along or east of us, the flow aloft remaining out of the northwest, and the jet stream remaining mostly laminar, precip chances are relatively low each day. A cold front crosses the region on Friday, and could potentially support a brief round of convection along it, but with the progressive nature of the front coupled with stiff northwesterlies aloft moving in behind it, any storms would move out quickly (no potential for training convection or heavy rain). We only afford it very low (generally less than 15%) chances of producing any measurable precip at all, given the complete lack of moisture return (no gulf moisture) in advance of the front. Our best guess is that it passes through as a dry cold front. Quiet weather continues into the weekend. Temperatures hold around 80 / low 80s into Friday before the cold front, then gradually fall under the influence of gentle northwesterly cold air advection. By Sunday, daytime high temps could fall to 70 degrees flat. Sheppard && .AVIATION... Issued 920 PM CDT Mon Aug 18 2025 IFR ceilings have made it into central WI on light northeast winds, and are expected to spread into all of southern WI during the early overnight hours as weak low pressure finally exits WI. The ongoing showers and thunderstorms across far southern WI will slowly exit from west to east overnight, possibly not ending until closer to 12Z in far southeast WI. Patchy fog is possible tonight, although there is higher probability of widespread LIFR ceilings below 500 ft. The IFR ceilings should improve to MVFR by midday, then VFR by mid afternoon, and overall cloud cover may not start to scatter out until later in the afternoon. Areas toward western WI have the best chance of clearing earlier. Cronce && .MARINE... Issued 920 PM CDT Mon Aug 18 2025 Weak low pressure crossing southern Wisconsin this evening will cross southern Lower Michigan on Tuesday. High pressure sitting over Ontario will remain in place through much of the week. A period of elevated northerly winds is expected Tuesday, then light and variable winds will develop as the high glides over Lake Michigan later in the week. Cronce && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, X, and YouTube at: www.facebook.com/NWSMilwaukee www.x.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 18, 9:24 PM CDT, 5 hours 40 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 924 PM CDT Mon Aug 18 2025 WIZ046-047-051-052-056>060-062>072-200230- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 924 PM CDT Mon Aug 18 2025 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Light to moderate rain with a few lingering thunderstorms continues through the overnight. Localized flooding and river rises are possible in areas south of I-94 to the WI/IL border. .DAYS TWO THROUGH SEVEN...Tuesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time, but CoCoRaHS rain reports are appreciated. LMZ643>646-200230- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 924 PM CDT Mon Aug 18 2025 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Thunderstorms are possible through the overnight hours. .DAYS TWO THROUGH SEVEN...Tuesday through Monday No hazardous weather is expected at this time. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-200230- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 924 PM CDT Mon Aug 18 2025 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Thunderstorms are possible for southern portions of the lake. .DAYS TWO THROUGH SEVEN...Tuesday through Monday There will be chances for thunderstorms Tuesday. MRC www.weather.gov/mkx
In the hours before
Local storm report, Aug 18, 9:18 PM CDT, 5 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
918 PM CDT Mon Aug 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM Flood 1 WSW Sharon 42.49N 88.75W
08/18/2025 Walworth WI Trained Spotter
6 inches of standing water overflowed from
ditch onto road.
&&Local storm report, Aug 18, 9:19 PM CDT, 5 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
919 PM CDT Mon Aug 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM Flood Sharon 42.50N 88.73W
08/18/2025 Walworth WI Broadcast Media
Basements flooded.
&&Local storm report, Aug 18, 9:48 PM CDT, 5 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
948 PM CDT Mon Aug 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM Rain 2 NW Muskego 42.90N 88.15W
08/18/2025 M2.11 Inch Waukesha WI Mesonet
MMSD site WS1227 at Muskego. calendar day
total of 2.11 inches. still raining. 1.25
inches fell from 5:20pm to 7:30pm.
&&Local storm report, Aug 18, 9:52 PM CDT, 5 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
952 PM CDT Mon Aug 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM Rain 6 WSW Edgerton 42.80N 89.18W
08/18/2025 M0.73 Inch Rock WI Mesonet
Wisconet site in Porter. Total for the day
so far. still raining.
&&The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:12 PM CDT | Flash Flood Warning | MKX | Rock | 3 hr |
| Aug 18, 7:38 PM CDT | Flash Flood Warning | MKX | Walworth | 3 hr |
| Aug 18, 9:31 PM CDT | River Flood Warning | MKX | Kenosha | 6 days |
| Aug 19, 3:05 AM CDT | Small Craft Advisory | MKX | 49 hr |
Nearby
Beach Hazards Statements in Wisconsin, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.